Chorea and contraceptives: Case report with PET study and review of the literature

L. Vela, G. N. Sfakianakis, D. Heros, W. Koller, Carlos Singer

Research output: Contribution to journalArticle

15 Scopus citations

Abstract

Chorea is a well-recognized but rare complication of oral contraceptive use. A 27-year-old woman developed right hemichorea while taking an oral contraceptive (OC). No other causes of chorea were found. A positron emission tomography (PET) study with 18F-fluorodeoxyglucose demonstrated a dense focus of increased glucose metabolism involving the body of the left caudate nucleus. To our knowledge, this is the first report of a PET study in a patient with OC-induced chorea in the absence of systemic lupus erythematosus or antiphospholipid antibodies.

Original languageEnglish (US)
Pages (from-to)349-352
Number of pages4
JournalMovement Disorders
Volume19
Issue number3
DOIs
StatePublished - Mar 1 2004

Keywords

  • Chorea
  • Estrogens
  • Oral contraceptives
  • PET

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Chorea and contraceptives: Case report with PET study and review of the literature'. Together they form a unique fingerprint.

  • Cite this